West Virginia, 2023

Hail and Damaging Winds in West Virginia, August 12, 2023

August 12, 2023 · NWS PBZ · 15 events in 5 counties and zones

A mid-level shortwave trough moved across the northern Great Lakes with a belt of stronger flow moving through the southern Great Lakes. Scattered thunderstorms|developed through midday into the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$13,000
Crop damage
$13,000
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

A mid-level shortwave trough moved across the northern Great Lakes with a belt of stronger flow moving through the southern Great Lakes. Scattered thunderstorms|developed through midday into the afternoon. Forecast soundings showed some low-level hodograph curvature. Supercells evolved ahead of the cold front and create a large hail and tornado threat.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 12, 6:40 PM EST, 1 minute earlier.

Area forecast discussion, Aug 12, 6:40 PM EST, 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Pittsburgh PA
740 PM EDT Sat Aug 12 2023

.SYNOPSIS...
Severe thunderstorms with potential for large hail, damaging
winds, heavy rainfall, and isolated tornadoes are expected ahead
of a cold front this evening. A brief respite is expected Sunday
before more thunderstorms and potential heavy rainfall and
damaging winds arrive Monday.

&&

.NEAR TERM /THROUGH SUNDAY/...
Diurnal heating has been sufficient to generate moderate
instability with MLCAPE around 2,000 j/kg across most of the
forecast area. 0-6km shear is around 40 knots and could further
increase to about 50 knots as 500 mb flow increases late this
afternoon. 850 mb wind max of 25 knots shown to move across area
by 00z.

LCL heights are favorable for strong tornadoes, but current
0-1km shear of just 10 knots is not. Slight increase of 850 mb
winds early this evening will boost the low level shear some.
STP does increase to about 1 early this evening so a few
tornadoes are certainly possible.  Large hail is the primary
threat with supercells early on, transitioning to damaging winds
as cold pools become better developed.

Swath of heavy rain last night with very low flash flood
guidance values has concern for flooding as well. Normally in
supercell environments heavy rain is brief and transient but
with saturated soils and several rounds of storm, put up a flood
watch in swath of middle of forecast area that closely matches
last nights swath of 2-3 inches of rain.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
The potential for severe weather and heavy rainfall returns
Monday afternoon/evening as an upper-lvl trough strengthens over
the Midwest and advances into the Ohio River Valley. Models
have been consistent with this next disturbance, and are showing
impressive 100 meter 12 hour 500mb height falls by Monday night
over Ohio. Hence the Storm Prediction Center (SPC) including a
"Slight" Risk for much of area, as does WPC for heavy rainfall.

If the timing of this system remains promising in the late
afternoon/evening storms have the potential to tap into strong
vertical shear values aloft. Damaging winds will likely be the
main threat.

Instability is a bit more questionable for this system but
moisture is not. Guidance has been consistent at bringing strong
deep moisture transport and precipitable water values of 2.00 to
2.25". Given recent heavy rainfalls and the rain from the
ongoing storms tonight, antecedent conditions are becoming more
favorable for flash flooding. Widespread 1-2" rainfall with the
usual locally higher amounts are expected.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Short wave ridging and decent height rises are expected to bring
relatively quiet weather Tuesday and Wednesday.

Another trough and weak surface cold front is expected to
approach the region Thursday and Friday, returning slight/low
chances for showers.

Focus then turns to the strong upper High approaching 600 dm
forecast to build into middle MS river valley Saturday with
temperatures jumping above normal. The recent rainfall and
warming temperatures suggest hot and muggy conditions by next
weekend and the threat for 90F+ late summer weather.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
A line of showers and storms will slowly move southeastward
through the region this evening. KFKL and KDUJ will see the
activity clear first, with MGW under threat until around 06Z.
Cigs will remain mainly VFR, but VIS could temporarily be
reduced to LIFR/MVFR in stronger storms.

Once the rain clears a port, there will be a couple of hours of
VFR conditions before low stratus could develop, which will
return low MVFR/high IFR conditions. Currently confidence is
medium in this occurring, but with plenty of residual low-level
moisture hanging around, the atmosphere is setting up for
stratus development.

Additionally, some ports could see the development of fog,
although if the stratus does come to fruition, this will hinder
fog formation.

The stratus/fog will burn off Sunday morning and a return to VFR
is anticipated with scattered cu developing.

.OUTLOOK...
Widespread restrictions return Monday and Tuesday with the
approach and passage of a cold front. VFR returns Wednesday
under high pressure.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch until 2 AM EDT Sunday for PAZ013-014-020-021-029-
     073-074.
OH...Flood Watch until 2 AM EDT Sunday for OHZ039>041-049-050.
WV...Flood Watch until 2 AM EDT Sunday for WVZ001>003.

&&

SYNOPSIS...Craven
NEAR TERM...Craven
SHORT TERM...Craven
LONG TERM...Craven
AVIATION...22
Hazardous weather outlook, Aug 12, 12:38 PM EST, 6 hours 3 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Pittsburgh PA
138 PM EDT Sat Aug 12 2023

OHZ039>041-049-050-PAZ013-014-020-021-029-073-074-WVZ001>003-131745-
Tuscarawas-Carroll-Columbiana-Harrison-Jefferson OH-Lawrence-Butler-
Beaver-Allegheny-Washington-Westmoreland-
Higher Elevations of Westmoreland-Hancock-Brooke-Ohio-
138 PM EDT Sat Aug 12 2023

...TORNADO WATCH 634 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania, and northern West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flood Watch.

Significant severe weather is possible this afternoon and evening
across the Ohio River Valley. Tornadoes, hail, and damaging wind
gusts are possible along with locally heavy rain.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Confidence is increasing that severe weather and heavy rain is
possible Monday afternoon/evening across the region.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ048-057>059-068-069-PAZ007>009-015-016-022-077-078-WVZ004-131745-
Coshocton-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-
Forest-Clarion-Jefferson PA-Armstrong-Indiana-
Higher Elevations of Indiana-Marshall-
138 PM EDT Sat Aug 12 2023

...TORNADO WATCH 634 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania, western Pennsylvania and the northern panhandle of
West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Significant severe weather is possible this afternoon and evening
across the Ohio River Valley. Tornadoes, hail, and damaging wind
gusts are possible along with locally heavy rain.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Confidence is increasing that severe weather and heavy rain is
possible Monday afternoon/evening across the region.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

PAZ031-075-076-WVZ012-021-509>514-131745-
Greene-Fayette-Higher Elevations of Fayette-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
138 PM EDT Sat Aug 12 2023

This Hazardous Weather Outlook is for southwest Pennsylvania and
northern West Virginia.

.DAY ONE...This afternoon and tonight.

Significant severe weather is possible this evening. Tornadoes,
hail, and damaging wind gusts are possible along with locally heavy
rain.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Confidence is increasing that severe weather and heavy rainfall is
possible Monday afternoon/evening across the region.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Craven

In the hours before

Special weather statement, Aug 12, 5:31 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
631 PM EDT Sat Aug 12 2023

OHZ040-041-050-PAZ020-WVZ001-122300-
Jefferson OH-Columbiana OH-Carroll OH-Beaver PA-Hancock WV-
631 PM EDT Sat Aug 12 2023

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JEFFERSON...
SOUTHEASTERN COLUMBIANA...EAST CENTRAL CARROLL...WEST CENTRAL BEAVER
AND HANCOCK COUNTIES THROUGH 700 PM EDT...

At 631 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Wellsville, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
East Liverpool, Wellsville, Calcutta, Ohioville, Midland, Chester,
Industry, New Cumberland, Salineville, Newell, Irondale, New
Manchester, Empire, Stratton, Georgetown, Summitville, Hammondsville,
Glasgow, La Croft, and Tomlinson Run State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM EDT for east central
Ohio...western Pennsylvania...and northern West Virginia.

&&

LAT...LON 4069 8044 4047 8053 4057 8095 4074 8088
TIME...MOT...LOC 2231Z 285DEG 29KT 4063 8082

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Rackley
Local storm report, Aug 12, 5:38 PM EST, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
638 PM EDT Sat Aug 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     Flash Flood      1 NE North Edinburg     41.03N  80.43W
08/12/2023                   Lawrence           PA   Trained Spotter

            Water flowing across Highway 224 near Harbor Edinburg
            Rd. Water was at least 8 inches deep

&&

Event Number PBZ2302112

Kramar
Special weather statement, Aug 12, 5:45 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
645 PM EDT Sat Aug 12 2023

OHZ039>041-122315-
Tuscarawas OH-Columbiana OH-Carroll OH-
645 PM EDT Sat Aug 12 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN COLUMBIANA...
CARROLL AND NORTHEASTERN TUSCARAWAS COUNTIES THROUGH 715 PM EDT...

At 645 PM EDT, Doppler radar was tracking a strong thunderstorm near
East Sparta, or 8 miles southeast of Canton, moving east at 40 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Carrollton, Minerva, Augusta, Malvern, Bolivar, Mineral City,
Hanoverton, Dellroy, Zoar, Summitville, Mechanicstown, East
Rochester, Harlem Springs, and Atwood Lake.

This includes Interstate 77 in Ohio between mile markers 90 and 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM EDT for east central
Ohio.

&&

LAT...LON 4065 8153 4065 8148 4067 8146 4067 8145
      4066 8144 4065 8145 4065 8124 4072 8124
      4073 8109 4081 8109 4076 8081 4048 8097
      4062 8156
TIME...MOT...LOC 2245Z 286DEG 34KT 4070 8131

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Rackley
Special weather statement, Aug 12, 6:12 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
712 PM EDT Sat Aug 12 2023

PAZ021-029-073-075-130000-
Westmoreland PA-Allegheny PA-Washington PA-Fayette PA-
712 PM EDT Sat Aug 12 2023

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WASHINGTON...SOUTHERN
ALLEGHENY...SOUTHWESTERN WESTMORELAND AND NORTH CENTRAL FAYETTE
COUNTIES THROUGH 800 PM EDT...

At 712 PM EDT, Doppler radar was tracking a strong thunderstorm over
Canonsburg, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Mount Lebanon, Bethel Park, McMurray, McKeesport, Canonsburg,
Gastonville, West Mifflin, Baldwin, Upper St. Clair, Scott Township,
Whitehall, South Park Township, Cecil-Bishop, Jefferson Hills, North
Versailles, Brentwood, Castle Shannon, Pleasant Hills, White Oak, and
Monessen.

This includes the following highways...
  Interstate 70 in Pennsylvania between mile markers 40 and 52.
  Pennsylvania Turnpike between mile markers 64 and 70.
  Interstate 79 in Pennsylvania between mile markers 42 and 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM EDT for southwestern
Pennsylvania.

&&

LAT...LON 4024 8028 4038 8023 4036 7964 4007 7972
TIME...MOT...LOC 2312Z 284DEG 26KT 4028 8015

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Rackley
Local storm report, Aug 12, 6:24 PM EST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
724 PM EDT Sat Aug 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     Hail             Springdale              40.54N  79.78W
08/12/2023  E1.00 inch       Allegheny          PA   Public

            Hail near Springdale with photograph provided

0648 PM     Hail             3 NW Hickory            40.33N  80.37W
08/12/2023  M1.00 inch       Washington         PA   Public

            MPING report

0652 PM     Tstm Wnd Dmg     1 WNW Hickory           40.31N  80.34W
08/12/2023                   Washington         PA   Public

            Tree limbs down. MPING report

&&

Event Number PBZ2302113
Event Number PBZ2302114
Event Number PBZ2302115

Kramar
Special weather statement, Aug 12, 6:26 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
726 PM EDT Sat Aug 12 2023

PAZ020-021-029-130000-
Beaver PA-Allegheny PA-Washington PA-
726 PM EDT Sat Aug 12 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN BEAVER...NORTHWESTERN
WASHINGTON AND NORTHWESTERN ALLEGHENY COUNTIES THROUGH 800 PM EDT...

At 726 PM EDT, Doppler radar was tracking a strong thunderstorm near
Shippingport, or 8 miles southwest of Aliquippa, moving east at 20
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Pittsburgh, Mount Lebanon, Bethel Park, Ross Township, McCandless
Township, Moon Township, Franklin Park, Aliquippa, Shaler Township,
North Side Pittsburgh, Upper St. Clair, Hampton Township, Scott
Township, Robinson Township, Economy, Dormont, Bellevue, Castle
Shannon, Carnegie, and Kennedy Township.

This includes the following highways...
  Interstate 79 in Pennsylvania between mile markers 55 and 73.
  Parkway North between mile markers 1 and 13.
  Interstate 376 in Pennsylvania between mile markers 42 and 71.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM EDT for western and
southwestern Pennsylvania...and northern West Virginia.

&&

LAT...LON 4033 8003 4051 8052 4053 8052 4065 8044
      4059 7993
TIME...MOT...LOC 2326Z 285DEG 19KT 4056 8040

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Rackley

The radar

The Pittsburgh radar (KPBZ), 48 km away, was scanning. The volume nearest the first event began at 23:41 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Brooke

When
August 12, 6:41 PM EST
Where
Brooke County, 1.58 mi W of Bethany
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
40.200, -80.580

Golf ball sized hail was reported by the media near Bethany, WV.

Thunderstorm Wind, Brooke

When
August 12, 6:41 PM EST
Where
Brooke County, 0.87 mi NW of Bethany
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
40.210, -80.560

A report of tree down in the city of Bethany, WV.

Thunderstorm Wind, Wetzel

When
August 12, 7:57 PM EST
Where
Wetzel County, 0.69 mi S of Pine Grove
Measured
54 kt (62 mph) estimated gust
Property damage
$1,000
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
39.560, -80.680

Trees down in the vicinity of Pine Grove, WV.

Thunderstorm Wind, Wetzel

When
August 12, 7:59 PM EST
Where
Wetzel County, Reader
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Crop damage
$1,000
Reported by
State Official
Coordinates
39.570, -80.730

Report of trees down near Reader, WV.

Thunderstorm Wind, Monongalia

When
August 12, 8:14 PM EST
Where
Monongalia County, Blacksville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
39.720, -80.220

Trees down in the city of Blacksville, WV.

Thunderstorm Wind, Monongalia

When
August 12, 8:28 PM EST
Where
Monongalia County, 0.87 mi SE of Cassville
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.660, -80.060

Trees down south of Cassville, WV.

Thunderstorm Wind, Monongalia

When
August 12, 8:30 PM EST
Where
Monongalia County, Daybrook
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Crop damage
$1,000
Reported by
Department of Highways
Coordinates
39.670, -80.220

Tree down in Daybrook, WV along US-19 at mile marker 17.6.

Thunderstorm Wind, Marion

When
August 12, 8:37 PM EST
Where
Marion County, 0.87 mi SW of Bethlehem
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
39.460, -80.280

Report of a tree down near State Route 4 and Aberdean Road, northwest of Worthington, WV.

Thunderstorm Wind, Monongalia

When
August 12, 8:37 PM EST
Where
Monongalia County, 1.27 mi WSW of Fieldcrest
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
39.640, -79.950

Trees down in the city of Morgantown, WV.

Thunderstorm Wind, Marion

When
August 12, 8:40 PM EST
Where
Marion County, 0.69 mi S of Everson
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
39.440, -80.230

Report of a tree down on Manley Chapel Road.

Thunderstorm Wind, Marion

When
August 12, 8:41 PM EST
Where
Marion County, 0.87 mi NW of Kingmont
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
39.460, -80.190

Tree down on Norway Road.

Thunderstorm Wind, Monongalia

When
August 12, 8:44 PM EST
Where
Monongalia County, 1.27 mi ENE of Little Falls
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
39.560, -79.980

Trees down in Harvest Ridge, WV.

Thunderstorm Wind, Preston

When
August 12, 9:10 PM EST
Where
Preston County, Kingwood
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
39.470, -79.680

Trees down in Kingwood, WV.

Thunderstorm Wind, Preston

When
August 12, 9:14 PM EST
Where
Preston County, 0.69 mi N of Newburg
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
39.390, -79.850

Report of a tree down in Newburg, WV.

Thunderstorm Wind, Preston

When
August 12, 9:23 PM EST
Where
Preston County, 0.53 mi W of Rowlesburg
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
39.350, -79.680

Tree down in Rowlesburg, WV.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2023Every state in 2023This day in weather historyWarnings in West Virginia, August 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1131944, 1131945, 1131946, 1131947, 1131948, 1131949, 1131950, 1131951, 1131952, 1131953, 1131954, 1131956, 1131957, 1131958, 1131959.